Alert archive / Kansas / Special Weather Statements in 2021
Special Weather Statement, NWS Dodge City, KS
NWS Dodge City, KS issued this special weather statement at Aug 22, 2021, 6:41 PM CDT for Scott County, Kansas. It was in force for 34 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 22, 2021, 6:41 PM CDT (23:41 UTC)
- Expired
- Aug 22, 2021, 7:15 PM CDT
- In force
- 34 min
- Issued by
- NWS Dodge City, KS
- Hail
- 0.50 in
- Wind
- 55
County Scott County, KS
The radar
The Dodge City radar (KDDC), 110 km from the middle of the area, began a volume at 23:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 22, 6:52 PM CDT | HAIL 0.25 | 10 W Friend, KS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 11.7 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 575 J/kg
- Mixed-layer CIN
- -137 J/kg
- Mixed-layer LCL
- 1143 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 165 m²/s²
- 0-3 km storm-relative helicity
- 166 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.0
The text
As transmitted.
001
WWUS83 KDDC 222341
SPSDDC
Special Weather Statement
National Weather Service Dodge City KS
641 PM CDT Sun Aug 22 2021
KSZ043-062-063-230015-
Finney KS-Kearny KS-Scott KS-
641 PM CDT Sun Aug 22 2021
...A strong thunderstorm will impact portions of northeastern Kearny,
northwestern Finney and southwestern Scott Counties through 715 PM
CDT...
At 641 PM CDT, Doppler radar was tracking a strong thunderstorm 12
miles southwest of Friend, moving northeast at 30 mph.
HAZARD...Wind gusts of 50 to 55 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Friend and Shallow Water.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3827 10113 3826 10113 3827 10112 3840 10094
3813 10069 3807 10118 3819 10124
TIME...MOT...LOC 2341Z 245DEG 26KT 3817 10110
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...55 MPH
$$
UMSCHEIDWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this special weather statement went out at Aug 22, 6:20 PM CDT, 21 minutes earlier.
Area forecast discussion, Aug 22, 6:20 PM CDT, 21 minutes before
Area Forecast Discussion National Weather Service Dodge City KS 620 PM CDT Sun Aug 22 2021 ...updated aviation section... .SHORT TERM...(This evening through Monday) Issued at 1230 PM CDT Sun Aug 22 2021 Short range models continue to indicate an upper level shortwave trough moving east through the Northern Plains late this afternoon and farther east into the Upper Midwest this evening, pushing a weak attendant frontal boundary southward through western Nebraska before stalling out. Meanwhile, prevailing southerlies across western Kansas continue to help pool moisture ahead of a slowly advancing lee side trough of low pressure in eastern Colorado, increasing instability with MLCAPE values upward of 1500 to 2000 J/kg. Despite a relatively weak west-southwest flow aloft and less than favorable deep layer shear, a few isolated thunderstorms cannot be ruled out early this evening as a series of weak H5 vort maxima kick out of the Desert Southwest into the high plains of western Kansas, interacting with an axis of marginally increased low level convergence associated with the lee side trough. Prevailing southerlies will continue to draw warmer air up into western Kansas tonight resulting in slightly warmer temperatures than the night previous. Expect lows down into the 60s(F) in west central Kansas to the lower 70s(F) in south central Kansas. The ongoing warming trend continues Monday with afternoon highs in the upper 90s(F) to 100F or a little above. .LONG TERM...(Monday night through Sunday) Issued at 120 PM CDT Sun Aug 22 2021 Dry and hot conditions are likely through the middle part of the week as medium range models continue to show weak ridging aloft across the Ark-La-Tex Region building back to the north and west during the period. Despite sufficient moisture present providing modest instability, an extremely weak flow aloft and lack of a significant forcing mechanism will hinder precip chances through at least Thursday. Prevailing southerlies through much of the period will reinforce a much warmer air mass across the high plains of western Kansas. As a result, afternoon highs each day through Thursday are expected to reach well up into the 90s(F) to 100F or slightly above. && .AVIATION...(For the 00Z TAFS through 00Z Monday evening) Issued at 609 PM CDT Sun Aug 22 2021 A cluster of thunderstorms was moving slowly east northeast, at a position of around 50 miles west northwest of the HYS terminal. There is a small chance isolated storms on this cluster's flank could be in the decaying phase and reach the HYS terminal vicinity in the 00-01 UTC timeframe, but unlikely as most models fields do not support it. Beyond that this evening, there will be VFR conditions through the overnight period with no reasonable anticipation for impacts from stratus or fog. && .PRELIMINARY POINT TEMPS/POPS... DDC 70 99 72 102 / 10 0 0 0 GCK 69 99 69 102 / 20 0 0 0 EHA 70 97 69 101 / 20 0 0 0 LBL 70 100 70 102 / 10 0 0 0 HYS 70 99 72 102 / 20 10 10 0 P28 72 100 73 102 / 0 0 0 0 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...JJohnson LONG TERM...JJohnson AVIATION...Russell
Hazardous weather outlook, Aug 22, 2:20 AM CDT, 16 hours 21 minutes before
Hazardous Weather Outlook National Weather Service Dodge City KS 220 AM CDT Sun Aug 22 2021 KSZ030-031-043>046-061>066-074>081-084>090-230815- Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa- Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- 220 AM CDT Sun Aug 22 2021 /120 AM MDT Sun Aug 22 2021/ This hazardous weather outlook is for portions of central...south central...southwest and west central Kansas. .DAY ONE...Today and tonight. Day 1 Discussion ---------------- A few widely scattered thunderstorms will be possible this afternoon and early this evening across north central and west central Kansas. The main hazards from these storms will be wind gusts of 50 to 60 mph and small hail. Isolated hail up to the size of a quarter can not be ruled out late today near the I-70 corridor. Day 1 Hazards ------------- * Hail: Limited risk * Thunderstorm wind damage: Limited risk * Lightning: Limited risk * Excessive heat: Limited risk * Non-thunderstorm wind: Limited risk * Fire weather: Significant risk .DAYS TWO THROUGH SEVEN...Monday through Saturday. Days 2-7 Discussion ------------------- Hot and dry conditions can be expected during the first half of the upcoming work week. A few isolated to widely scattered thunderstorms will then be possible late week. The main hazards from these storms late week will be cloud to ground lightning. Days 2-7 Hazards ---------------- * Monday - Excessive heat: Limited risk - Non thunderstorm wind: Limited risk - Fire weather: Significant risk * Tuesday - Excessive heat: Limited risk - Non thunderstorm wind: Limited risk - Fire weather: Elevated risk * Wednesday - Lightning: Limited risk - Excessive heat: Elevated risk - Non thunderstorm wind: Limited risk - Fire weather: Elevated risk * Thursday - Lightning: Limited risk - Excessive heat: Elevated risk - Non thunderstorm wind: Limited risk - Fire weather: Significant risk * Friday - Lightning: Limited risk - Excessive heat: Elevated risk - Non thunderstorm wind: Limited risk - Fire weather: Elevated risk * Saturday - Lightning: Limited risk - Excessive heat: Limited risk - Non thunderstorm wind: Limited risk .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && For more details visit our webpage https://weather.gov/crh/ghwo?sid=ddc
In the hours before
Special weather statement, Aug 22, 6:41 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Dodge City KS
641 PM CDT Sun Aug 22 2021
KSZ043-062-063-230015-
Finney KS-Kearny KS-Scott KS-
641 PM CDT Sun Aug 22 2021
...A strong thunderstorm will impact portions of northeastern Kearny,
northwestern Finney and southwestern Scott Counties through 715 PM
CDT...
At 641 PM CDT, Doppler radar was tracking a strong thunderstorm 12
miles southwest of Friend, moving northeast at 30 mph.
HAZARD...Wind gusts of 50 to 55 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Friend and Shallow Water.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3827 10113 3826 10113 3827 10112 3840 10094
3813 10069 3807 10118 3819 10124
TIME...MOT...LOC 2341Z 245DEG 26KT 3817 10110
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...55 MPH
UMSCHEIDThe office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 21, 7:09 PM CDT | Special Weather Statement | DDC | Meade | 36 min |
Nearby
Special Weather Statements in Kansas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.